Partially coherent waves in nonlinear periodic lattices

H. Buljan, G. Bartal, O. Cohen, T. Schwartz, O. Manela, T. Carmon, M. Segev, J. W. Fleischer, D. N. Christodoulides

Research output: Contribution to journalReview article

16 Scopus citations

Abstract

We study the propagation of partially coherent (random-phase) waves in nonlinear periodic lattices. The dynamics in these systems is governed by the threefold interplay between the nonlinearity, the lattice properties, and the statistical (coherence) properties of the waves. Such dynamic interplay is reflected in the characteristic properties of nonlinear wave phenomena (e.g., solitons) in these systems. While the propagation of partially coherent waves in nonlinear periodic systems is a universal problem, we analyze it in the context of nonlinear photonic lattices, where recent experiments have proven their existence.

Original languageEnglish (US)
Pages (from-to)173-208
Number of pages36
JournalStudies in Applied Mathematics
Volume115
Issue number2
DOIs
StatePublished - Aug 1 2005

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Partially coherent waves in nonlinear periodic lattices'. Together they form a unique fingerprint.

  • Cite this

    Buljan, H., Bartal, G., Cohen, O., Schwartz, T., Manela, O., Carmon, T., Segev, M., Fleischer, J. W., & Christodoulides, D. N. (2005). Partially coherent waves in nonlinear periodic lattices. Studies in Applied Mathematics, 115(2), 173-208. https://doi.org/10.1111/j.1467-9590.2005.00325.x